News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Stomach Virus?


 madmark33 - Mon Aug 20, 2007 8:29 am

1. 34
2. male
3. stomach virus
4. none
5. none
6. Dilantin

Hi,

3 days ago I woke up feeling dizzy and unbalanced. As that day went on and into the next day the dizziness worsened and I began to feel nauseas and a slight headache. I went in to see a doctor and was told I had a stomach virus and that the dizziness is part of that. I followed doctors orders, no food 24 hrs., and B.R.A.T. diet. today the nausea is gone and so is the headache, however the dizziness is actually worse.

Could the dizziness still be part of the virus or should I call my doctor back and let him know. I have had no earaches and I never even had vomiting or diarrhea. The main problem is the dizziness.

Thanks ahead of time.
 Dr. Chan Lowe - Thu Sep 13, 2007 10:38 pm

User avatar Hi Madmark33,

There are a few possibilities. Now that we have hindsight to help us in that you never had vomiting or diarrhea it is less likely that you had a stomach virus.

You may have had a viral infection, though. There are some viruses that can infect the balance center of the ear causing dizziness. The dizziness, in turn, causes the nausea.

Another possibility, though less likely, is that dilantin is known to cause dizziness as a side effect.

If your dizziness is not getting better I would recommend you follow up with your doctor.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here